MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 36 MM XL/+12; PROSTHSIS, HIP, SEM-CONSTRND, METALCERAMPOLYM UN/CEMENTED R NO-POROUS

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 36 MM XL/+12; PROSTHSIS, HIP, SEM-CONSTRND, METALCERAMPOLYM UN/CEMENTED R NO-POROUS
Catalog Number 71343612
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Joint Swelling (2356)
Date of Event 03/08/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery was performed due to infection, pain and swelling.The surgeon thinks it is not the product failure because it has taken long time after the primary surgery.The products was disposed so it cannot be returned.No more information is available.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A clinical evaluation was conducted and no supporting clinical/medical documents have been provided.Therefore a thorough investigation cannot be performed.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
OXINIUM FEM HD 12/14 36 MM XL/+12
Common Device Name
PROSTHSIS, HIP, SEM-CONSTRND, METALCERAMPOLYM UN/CEMENTED R NO-POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7405820
Report Number1020279-2018-00739
Device Sequence Number19148427
Product Code LZO
UDI-Device Identifier03596010520449
UDI-Public03596010520449
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number71343612
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/19/2018
Supplement Date Received by Manufacturer03/19/2018
Initial Report FDA Received Date04/08/2018
Supplement Report FDA Received Date06/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age70 YR